Alert archive / North Dakota / Wind Advisories in 2007

Wind Advisory 30, NWS Bismarck, ND

November 27, 200722 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Nov 27, 2007, 3:00 PM MST for 22 counties in North Dakota. It took effect at Nov 28, 2007, 12:00 AM MST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Nov 27, 2007, 3:00 PM MST (22:00 UTC)
In effect from
Nov 28, 2007, 12:00 AM MST
Expired
Nov 28, 2007, 2:35 PM MST
In force
15 hr
Issued by
NWS Bismarck, ND
All 22 counties

Adams County, ND, Billings County, ND, Bowman County, ND, Burleigh County, ND, Dickey County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND, Mercer County, ND, Oliver County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND

The radar

The Bismarck radar (KBIS), 24 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 10.0 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2007-11-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2007-11-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1112 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
213 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KBIS 272200
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
400 PM CST TUE NOV 27 2007

...STRONG NORTHWEST WINDS EXPECTED TO DEVELOP LATER TONIGHT AND
TOMORROW MORNING...

.A LOW PRESSURE SYSTEM WILL DRAG A STRONG COLD FRONT ACROSS THE
REGION LATER TONIGHT AND THROUGH TOMORROW MORNING...RESULTING IN
GUSTY NORTHWEST WINDS OF 25 TO 40 MPH. THESE STRONG WINDS ARE
EXPECTED TO DEVELOP ACROSS WESTERN NORTH DAKOTA AROUND
MIDNIGHT LOCAL TIME...AND ACROSS CENTRAL PORTIONS OF THE STATE
SHORTLY BEFORE SUNRISE AT AROUND 6 OCLOCK IN THE MORNING. WINDS
WILL THEN GRADUALLY DECREASE WEST TO EAST THROUGHOUT THE DAY ON
WEDNESDAY. THESE WINDS IN COMBINATION WITH TEMPERATURES AT OR
BELOW FREEZING WILL ALSO CREATE WIND CHILL TEMPERATURES AROUND 20
BELOW ZERO AT TIMES.

IN ADDITION TO THESE WINDS AND WIND CHILLS...SCATTERED LIGHT SNOW
SHOWERS WILL CREATE SOME AREAS OF BLOWING SNOW...REDUCING
VISIBILITIES AT TIMES.

TAKE EXTRA PRECAUTION IF TRAVELING TONIGHT OR TOMORROW. CARRY A
WINTER SURVIVAL KIT AND KEEP OTHERS INFORMED OF YOUR TRAVEL PLANS. 

NDZ018-031>033-040-041-043-044-280600-
/O.NEW.KBIS.WI.Y.0030.071128T0700Z-071129T0000Z/
DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...KILLDEER...BEACH...MEDORA...DICKINSON...
MARMARTH...MOTT...BOWMAN...HETTINGER
400 PM CST TUE NOV 27 2007 /300 PM MST TUE NOV 27 2007/

...WIND ADVISORY IN EFFECT FROM 1 AM CST /MIDNIGHT MST/ TO 6 PM
CST /5 PM MST/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 AM CST /MIDNIGHT MST/ TO
6 PM CST /5 PM MST/ WEDNESDAY. 

A LOW PRESSURE SYSTEM WILL DRAG A STRONG COLD FRONT ACROSS THE
REGION LATER TONIGHT AND THROUGH TOMORROW MORNING...RESULTING IN
GUSTY NORTHWEST WINDS OF 25 TO 40 MPH. THESE STRONG WINDS ARE
EXPECTED TO DEVELOP AROUND MIDNIGHT LOCAL TIME. WINDS WILL THEN
GRADUALLY DECREASE WEST TO EAST THROUGHOUT THE DAY ON WEDNESDAY.
THESE WINDS IN COMBINATION WITH TEMPERATURES AT OR BELOW FREEZING
WILL ALSO CREATE WIND CHILL TEMPERATURES AROUND 20 BELOW ZERO AT
TIMES.

IN ADDITION TO THESE WINDS AND WIND CHILLS...SCATTERED LIGHT SNOW
SHOWERS WILL CREATE SOME AREAS OF BLOWING SNOW...REDUCING
VISIBILITIES AT TIMES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NDZ019>023-025-034>037-042-045>048-050-051-280600-
/O.NEW.KBIS.WI.Y.0030.071128T1200Z-071129T0000Z/
MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-
STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BEULAH...HAZEN...CENTER...GARRISON...
MCCLUSKY...HARVEY...CARRINGTON...MANDAN...BISMARCK...STEELE...
JAMESTOWN...ELGIN...FORT YATES...LINTON...NAPOLEON...EDGELEY...
ASHLEY...OAKES
400 PM CST TUE NOV 27 2007 /300 PM MST TUE NOV 27 2007/

...WIND ADVISORY IN EFFECT FROM 6 AM CST /5 AM MST/ TO 6 PM CST
/5 PM MST/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM CST /5 AM MST/ TO 6 PM
CST /5 PM MST/ WEDNESDAY. 

A LOW PRESSURE SYSTEM WILL DRAG A STRONG COLD FRONT ACROSS THE
REGION LATE TONIGHT AND THROUGH TOMORROW MORNING...RESULTING IN
GUSTY NORTHWEST WINDS OF 25 TO 40 MPH. THESE STRONG WINDS ARE
EXPECTED TO DEVELOP ACROSS CENTRAL PORTIONS OF THE STATE SHORTLY
BEFORE SUNRISE AT AROUND 6 OCLOCK IN THE MORNING. WINDS WILL THEN
GRADUALLY DECREASE WEST TO EAST THROUGHOUT THE DAY ON WEDNESDAY.
THESE WINDS IN COMBINATION WITH TEMPERATURES AT OR BELOW FREEZING
WILL ALSO CREATE WIND CHILL TEMPERATURES AROUND 20 BELOW ZERO AT
TIMES.

IN ADDITION TO THESE WINDS AND WIND CHILLS...SCATTERED LIGHT SNOW
SHOWERS WILL CREATE SOME AREAS OF BLOWING SNOW...REDUCING
VISIBILITIES AT TIMES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NH
4 follow-up statements
000 
WWUS73 KBIS 280346
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
946 PM CST TUE NOV 27 2007

...STRONG NORTHWEST WINDS EXPECTED TO DEVELOP TONIGHT AND
WEDNESDAY MORNING...

.A LOW PRESSURE SYSTEM WILL DRAG A STRONG COLD FRONT ACROSS THE
REGION TONIGHT AND WEDNESDAY MORNING...RESULTING IN GUSTY
NORTHWEST WINDS OF 25 TO 40 MPH. THESE STRONG WINDS ARE EXPECTED
TO DEVELOP ACROSS WESTERN NORTH DAKOTA AROUND MIDNIGHT...AND
ACROSS CENTRAL PORTIONS OF THE STATE SHORTLY BEFORE SUNRISE.
WINDS WILL THEN GRADUALLY DECREASE WEST TO EAST THROUGHOUT THE DAY
ON WEDNESDAY. THESE WINDS IN COMBINATION WITH COLD TEMPERATURES
WILL ALSO CREATE WIND CHILL TEMPERATURES AROUND 20 BELOW ZERO AT
TIMES.

TAKE EXTRA PRECAUTION IF TRAVELING TONIGHT OR TOMORROW. CARRY A
WINTER SURVIVAL KIT AND KEEP OTHERS INFORMED OF YOUR TRAVEL PLANS.

NDZ018-031>033-040-041-043-044-281115-
/O.CON.KBIS.WI.Y.0030.071128T0700Z-071129T0000Z/
DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...KILLDEER...BEACH...MEDORA...DICKINSON...
MARMARTH...MOTT...BOWMAN...HETTINGER
946 PM CST TUE NOV 27 2007 /846 PM MST TUE NOV 27 2007/

...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM CST /MIDNIGHT MST/
TO 6 PM CST /5 PM MST/ WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 AM CST /MIDNIGHT MST/ TO
6 PM CST /5 PM MST/ WEDNESDAY. 

A LOW PRESSURE SYSTEM WILL DRAG A STRONG COLD FRONT ACROSS THE
REGION TONIGHT AND WEDNESDAY MORNING...RESULTING IN GUSTY
NORTHWEST WINDS OF 25 TO 40 MPH. THESE STRONG WINDS ARE EXPECTED
TO DEVELOP AROUND MIDNIGHT. WINDS WILL THEN GRADUALLY DECREASE
WEST TO EAST THROUGHOUT THE DAY ON WEDNESDAY. THESE WINDS IN
COMBINATION WITH COLD TEMPERATURES WILL ALSO CREATE WIND CHILL
TEMPERATURES AROUND 20 BELOW ZERO AT TIMES.

IN ADDITION TO THESE WINDS AND WIND CHILLS...SCATTERED LIGHT SNOW
SHOWERS WILL CREATE SOME AREAS OF BLOWING SNOW...REDUCING
VISIBILITIES AT TIMES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NDZ019>023-025-034>037-042-045>048-050-051-281115-
/O.CON.KBIS.WI.Y.0030.071128T1200Z-071129T0000Z/
MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-
STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BEULAH...HAZEN...CENTER...GARRISON...
MCCLUSKY...HARVEY...CARRINGTON...MANDAN...BISMARCK...STEELE...
JAMESTOWN...ELGIN...FORT YATES...LINTON...NAPOLEON...EDGELEY...
ASHLEY...OAKES
946 PM CST TUE NOV 27 2007 /846 PM MST TUE NOV 27 2007/

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM CST /5 AM MST/ TO
6 PM CST /5 PM MST/ WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM CST /5 AM MST/ TO
6 PM CST /5 PM MST/ WEDNESDAY. 

A LOW PRESSURE SYSTEM WILL DRAG A STRONG COLD FRONT ACROSS THE
REGION LATE TONIGHT AND WEDNESDAY MORNING...RESULTING IN GUSTY
NORTHWEST WINDS OF 25 TO 40 MPH. THESE STRONG WINDS ARE EXPECTED
TO DEVELOP ACROSS CENTRAL PORTIONS OF THE STATE SHORTLY BEFORE
SUNRISE. WINDS WILL THEN GRADUALLY DECREASE WEST TO EAST
THROUGHOUT THE DAY ON WEDNESDAY. THESE WINDS IN COMBINATION WITH
COLD TEMPERATURES WILL ALSO CREATE WIND CHILL TEMPERATURES AROUND
20 BELOW ZERO AT TIMES.

IN ADDITION TO THESE WINDS AND WIND CHILLS...SCATTERED LIGHT SNOW
SHOWERS WILL CREATE SOME AREAS OF BLOWING SNOW...REDUCING
VISIBILITIES AT TIMES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
JF
000 
WWUS73 KBIS 281013
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
413 AM CST WED NOV 28 2007

...WIND ADVISORY REMAINS IN EFFECT FOR SOUTHWEST AND SOUTH CENTRAL
NORTH DAKOTA THROUGH 6 PM CST THIS AFTERNOON...

.A COLD FRONT MOVING THROUGH NORTH DAKOTA THIS MORNING HAS RESULTED
IN SUSTAINED NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND
40 MPH BEHIND THE FRONT. THESE WINDS WILL PERSIST THROUGH THE AFTERNOON
BEFORE DECREASING LATE THIS AFTERNOON. WIND CHILL READINGS WILL RANGE
BETWEEN -10 AND -20 DEGREES DURING THE MORNING.

TAKE EXTRA PRECAUTION IF TRAVELING TODAY. CARRY A WINTER SURVIVAL
KIT AND KEEP OTHERS INFORMED OF YOUR TRAVEL PLANS.

NDZ018-031>033-040-041-043-044-281800-
/O.EXT.KBIS.WI.Y.0030.000000T0000Z-071129T0000Z/
DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...KILLDEER...BEACH...MEDORA...DICKINSON...
MARMARTH...MOTT...BOWMAN...HETTINGER
413 AM CST WED NOV 28 2007 /313 AM MST WED NOV 28 2007/

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON...

A COLD FRONT MOVING THROUGH NORTH DAKOTA THIS MORNING HAS RESULTED
IN SUSTAINED NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND
40 MPH BEHIND THE FRONT. THESE WINDS WILL PERSIST THROUGH THE AFTERNOON
BEFORE DECREASING LATE THIS AFTERNOON. WIND CHILL READINGS WILL RANGE
BETWEEN -10 AND -20 DEGREES DURING THE MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NDZ019>023-025-034>037-042-045>048-050-051-281800-
/O.CON.KBIS.WI.Y.0030.071128T1200Z-071129T0000Z/
MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-
STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BEULAH...HAZEN...CENTER...GARRISON...
MCCLUSKY...HARVEY...CARRINGTON...MANDAN...BISMARCK...STEELE...
JAMESTOWN...ELGIN...FORT YATES...LINTON...NAPOLEON...EDGELEY...
ASHLEY...OAKES
413 AM CST WED NOV 28 2007 /313 AM MST WED NOV 28 2007/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON...

A COLD FRONT MOVING THROUGH NORTH DAKOTA THIS MORNING HAS RESULTED
IN SUSTAINED NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND
40 MPH BEHIND THE FRONT. THESE WINDS WILL PERSIST THROUGH THE AFTERNOON
BEFORE DECREASING LATE THIS AFTERNOON. WIND CHILL READINGS WILL RANGE
BETWEEN -10 AND -20 DEGREES DURING THE MORNING.

IN ADDITION TO THESE STRONG WINDS...ISOLATED SNOW SHOWERS MAY
BRIEFLY LOWER VISIBILITY AT TIMES. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

KS
000 
WWUS73 KBIS 281753
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1153 AM CST WED NOV 28 2007

...WIND ADVISORY REMAINS IN EFFECT FOR SOUTHWEST AND SOUTH
CENTRAL NORTH DAKOTA THROUGH 6 PM CST THIS AFTERNOON...

.A COLD FRONT THAT MOVED THROUGH NORTH DAKOTA EARLY THIS MORNING
HAS RESULTED IN SUSTAINED NORTHWEST WINDS OF 20 TO 35 MPH WITH
GUSTS TO AROUND 40 MPH OVER SOUTHWEST AND SOUTH CENTRAL NORTH
DAKOTA. AT 11 AM CST THIS MORNING...WINDS WERE GUSTING TO 36 MPH
AT GARRISON...41 MPH AT DICKINSON AND 43 MPH AT HETTINGER. THESE
STRONG WINDS WILL PERSIST THROUGH MID AFTERNOON THEN DECREASE LATE
THIS AFTERNOON. WIND CHILL READINGS WILL RANGE BETWEEN -10 AND -20
DEGREES THROUGH EARLY AFTERNOON.

TAKE EXTRA PRECAUTION IF TRAVELING TODAY. CARRY A WINTER SURVIVAL
KIT AND KEEP OTHERS INFORMED OF YOUR TRAVEL PLANS.

NDZ018>023-025-031>037-040>048-050-051-290000-
/O.CON.KBIS.WI.Y.0030.000000T0000Z-071129T0000Z/
DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-
BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-
GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
1153 AM CST WED NOV 28 2007 /1053 AM MST WED NOV 28 2007/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON...

EXPECT WINDS OF 20 TO 35 MPH WITH GUSTS TO AROUND 40 MPH THROUGH
THIS AFTERNOON. WIND CHILLS WILL RANGE FROM 10 TO 20 BELOW ZERO
THROUGH EARLY AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KBIS 282135
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
335 PM CST WED NOV 28 2007

NDZ018>023-025-031>037-040>048-050-051-282245-
/O.CAN.KBIS.WI.Y.0030.000000T0000Z-071129T0000Z/
DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-
BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-
GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
335 PM CST WED NOV 28 2007 /235 PM MST WED NOV 28 2007/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DIMINISHED TO BELOW ADVISORY CRITERIA...AND WILL
CONTINUE TO DIMINISH THROUGH THE EARLY EVENING. THEREFORE THE WIND
ADVISORY HAS BEEN CANCELLED.

$$
TWH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Nov 27, 2:36 PM MST, 24 minutes earlier.

Area forecast discussion, Nov 27, 2:36 PM MST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
336 PM CST TUE NOV 27 2007

.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT

FORECAST PROBLEM TODAY WILL BE CLIPPER SYSTEM THAT MOVES ACROSS THE
CWA LATE TONIGHT INTO WEDNESDAY. MODELS HAVE BEEN PRETTY CONSISTENT
IN PAINTING THE HIGHEST QPF ALONG THE INTERNATIONAL BORDER. A SWATH
OF 1 TO 3 INCHES CENTERED ALONG THE BORDER...AND TAPERING TO AN INCH
FROM WILLISTON TO MINOT AND RUGBY APPEARS LIKELY. EVEN LESSER
AMOUNTS WILL BE SOUTH OF A ISN-MOT-RUGBY LINE. WITH LITTLE OR NO QPF
EXPECTED ACROSS THE SOUTH. BIGGEST PROBLEM WILL BE WINDS LATE
TONIGHT THROUGH WEDNESDAY. FORECAST SOUNDINGS INDICATE MARGINAL WIND
ADVISORY CRITERIA. IN ADDITION...STRONG COLD ADVECTION WILL BRING
FALLING TEMPERATURES BEHIND THE LOW PRESSURE SYSTEM WHICH WILL DROP
WIND CHILLS INTO ADVISORY CRITERIA ACROSS NORTHWEST INTO NORTH
CENTRAL NORTH DAKOTA. NOT TO MENTION...THE WARM ADVECTION SNOW
CURRENTLY OCCURRING (ALTHOUGH SO FAR AMOUNTS HAVE BEEN LIGHT) WITH A
BIT OF A BREAK BEFORE ANOTHER SHOT OF LIGHT SNOW ASSOCIATED WITH THE
SURFACE LOW AND INVERTED TROUGH AS IT MOVES ACROSS LATE TONIGHT AND
EARLY WEDNESDAY.

HAVE OPTED TO KEEP THE SNOW AND BLOWING SNOW ADVISORY GOING WITH
BASICALLY 1-3 INCHES POSSIBLE IN THE ADVISORY AREA. HAS ALSO DECIDED
TO ISSUE A WIND CHILL ADVISORY FOR THE SAME AREA...TO HIGHLIGHT WIND
CHILLS OF 20 TO 30 BELOW LATE TONIGHT THROUGH WEDNESDAY AFTERNOON.
IN ADDITION WILL ISSUE A WIND ADVISORY FOR THE REMAINDER OF THE CWA
FOR GUSTY WINDS OF 20 TO 35 MPH. WILL BE SURE TO WIND CHILLS TO
AROUND 20 BELOW...BUT EXPECT LOWEST WIND CHILLS TO BE FARTHER NORTH.

BEYOND TOMORROW...WE REMAIN COLD...BUT EXPECT LITTLE IF ANY
SIGNIFICANT PRECIPITATION THROUGH SATURDAY MORNING.

TEMPERATURES ARE GOING TO BE TRICKY THROUGH THE ENTIRE
PERIOD...GENERALLY KNOCKED TEMPERATURES LOWER NORTHEAST...AND RAISED
THEN A BIT ON WEDNESDAY IN THE FAR SOUTHWEST.

.LONG TERM...SATURDAY THROUGH TUESDAY
SOME SLIGHT MODERATION PERHAPS IN SITE IN REGARDS TO TEMPERATURES
TOWARDS THE END OF THIS COMING WEEKEND/BEGINNING OF NEXT WEEK. DOES
LOOK TO REMAIN ON THE COLD SIDE EARLY IN THE EXTENDED (SATURDAY AND
SUNDAY) AS THE POLAR JET REMAINS SOUTH OF THE NORTHERN PLAINS. BY
MONDAY AND TUESDAY THOUGH THE JET NUDGES FAR ENOUGH NORTH TO ALLOW
SOME MODERATION IN OUR TEMPERATURES...ALTHOUGH STILL LOOKING TO
REMAIN BELOW NORMAL.

AS FAR AS PRECIPITATION THROUGH THE LONG TERM...BOTH THE GFS AND
EUROPEAN DEVELOP A POTENT STORM SYSTEM THIS WEEKEND OVER THE CENTRAL
ROCKIES (COLORADO LOW)...WHICH QUICKLY EJECTS NORTHEAST INTO THE
MIDWEST REGION. AT THIS TIME BEST CHANCES OF PRECIP LOOK TO REMAIN
SOUTH OF THE CWA (UNDER THE UPPER JET)...WITH PERHAPS THE SOUTHERN
HALF OF THE FA MAYBE SEEING SOME LIGHT PRECIP. THUS HAVE KEPT IN
SLIGHT CHANCE POPS OVER THE SOUTH (EXPANDED THEM SLIGHTLY TO THE
NORTH) FOR SATURDAY NIGHT...KEEPING SAT DAY AND SUNDAY DRY AS I
DIDNT WANT TO BLANKET POPS OVER THE WEEKEND UNTIL MODEL UNCERTAINTY
DECREASES A BIT. THUS ALSO LEFT MONDAY AND TUESDAY DRY WITH POSSIBLE
MODEL COMPOUNDED ERROR HERE.

&&

.AVIATION...
A SURFACE LOW PRESSURE SYSTEM WILL BRING SCATTERED SNOW SHOWERS TO
THE FORECAST AREA TONIGHT INTO TOMORROW. SNOW SHOWERS ARE CONFINED
ACROSS THE NORTH FOR MOST OF THIS EVENING AHEAD OF THE LOW...THEN
WILL BECOME MORE WIDESPREAD AFTER MIDNIGHT WEST TO EAST BEHIND THE
LOWS COLD FRONT. WINDS WILL ALSO PICK UP FROM THE NORTHWEST BEHIND
THE FROPA. MVFR TO IFR CIGS AND VIS IN -SN WILL BE SCT ACROSS THE
NORTH OVER THE NEXT SEVERAL HOURS. WRAP AROUND SNOW WILL THEN MOVE
INTO THE NORTHWEST AROUND 03Z-05Z...AND INTO THE CENTRAL 06Z-09Z.
ACCOMPANYING THE SCT SNOW SHOWERS WILL BE IFR-MVFR CIGS AND
VIS...ALONG WITH GUSTY NORTHWEST WINDS OF 20-25KTS SUSTAINED AND
GUSTS UP TO 35KTS. THUS SOME SCT BLSN IS ALSO POSSIBLE AT TIMES
TONIGHT INTO TOMORROW MORNING.

AVIATION CONDITIONS WILL IMPROVE THROUGH TOMORROW AFTERNOON AND
TOMORROW NIGHT AS THE SURFACE LOW AND ITS PARENT UPPER LEVEL SHORT
WAVE TROUGH TRACK OFF TO THE EAST.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 6 AM CST /5 AM MST/ TO 6 PM CST /5 PM MST/
WEDNESDAY FOR NDZ019>023-025-034>037-042-045>048-050-051.

WIND ADVISORY FROM 1 AM CST /MIDNIGHT MST/ TO 6 PM CST /5 PM
MST/ WEDNESDAY FOR NDZ018-031>033-040-041-043-044.

SNOW AND BLOWING SNOW ADVISORY UNTIL 12 PM CST WEDNESDAY FOR
NDZ001>005-009>013-017.

WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 4 PM CST WEDNESDAY
FOR NDZ001>005-009>013-017.

&&

TWH/NH
Hazardous weather outlook, Nov 27, 3:52 AM MST, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
452 AM CST TUE NOV 27 2007

NDZ018>023-025-031>037-040>048-050-051-281100-
DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-
BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-
GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
452 AM CST TUE NOV 27 2007 /352 AM MST TUE NOV 27 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE FROM WEST TO EAST ACROSS THE STATE TONIGHT
BRINGING A CHANCE OF SNOW. NORTHWEST WINDS OF 20 TO 30 MPH WITH
GUSTS TO AROUND 40 MPH WILL DEVELOP AFTER MIDNIGHT TONIGHT IN THE
WEST...MOVING INTO CENTRAL AND EASTERN NORTH DAKOTA WEDNESDAY
MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

VERY COLD TEMPERATURES ALONG WITH NORTHWEST WINDS OF 20 TO 30 MPH
WITH GUSTS TO AROUND 40 MPH WILL CREATE WIND CHILL READINGS RANGING
BETWEEN 10 AND 15 DEGREES BELOW ZERO WEDNESDAY MORNING.

A WIND ADVISORY...OR A WIND CHILL ADVISORY WILL LIKELY BE NEEDED
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ001>005-009>013-017-281100-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-
452 AM CST TUE NOV 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA AND NORTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A SNOW AND BLOWING SNOW ADVISORY IS IN EFFECT FOR PORTIONS OF
NORTHWESTERN AND NORTH CENTRAL NORTH DAKOTA THIS EVENING THROUGH
WEDNESDAY MORNING.

LIGHT SNOW WILL DEVELOP OVER WESTERN AND NORTHWESTERN NORTH
DAKOTA EARLY THIS AFTERNOON...THEN EXPAND AND MOVE EAST THIS
EVENING AND OVERNIGHT. SOUTHEAST WINDS OF 15 TO 25 MPH WILL CREATE
AREAS OF BLOWING SNOW OVER NORTHWESTERN NORTH DAKOTA LATE THIS
AFTERNOON. A COLD FRONT WILL BRING ADDITIONAL LIGHT SNOW TONIGHT
ALONG WITH AN INCREASE IN WIND SPEEDS. WINDS WILL SHIFT TO THE
NORTHWEST AFTER MIDNIGHT TONIGHT WITH SUSTAINED WINDS OF 20 TO 30
MPH AND GUSTS TO 40 MPH THROUGH WEDNESDAY AFTERNOON...RESULTING IN
BLOWING SNOW AND A REDUCTION IN VISIBILITY AT TIMES. TOTAL SNOW
ACCUMULATIONS THROUGH WEDNESDAY MORNING OF 2 TO 4 INCHES CAN BE
EXPECTED OVER NORTHWEST NORTH DAKOTA...AND 1 TO 3 INCHES OF SNOW
OVER NORTH CENTRAL NORTH DAKOTA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WIND CHILL READINGS OF 10 TO 20 DEGREES BELOW ZERO CAN BE EXPECTED
WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

KS

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 27, 3:19 AM MSTSnow and Blowing Snow AdvisoryBISBottineau, Burke, Divide, McHenry, McKenzie, Mountrail and 4 more24 hr
Nov 27, 2:58 PM MSTWind Chill AdvisoryBISBottineau, Burke, Divide, Foster, McHenry, McKenzie and 9 more41 hr

Nearby

Wind Advisories in North Dakota, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.